The Aword

  • Increase font size
  • Default font size
  • Decrease font size
Welcome, Guest

update on How Arach causes pain
(1 viewing) (1) Guest

TOPIC: update on How Arach causes pain

Re:Mitsuyo ?s 11 years, 12 months ago #221

  • mitsuyo_sprague
Hi Gina,

Thanks for your encouragement!!! It's a real comfort to know that somebody else (many of them, infact) goes through the similar things! I know it's not just in my \"head\"!!!

My rheumatologist ordered some blood tests for Lupus today. She told me to go to a lab today before I would start on prednisone tonight for immflamation. I will be on that med for 10 days (I think) to see if that will help, and need to see her again in 2 weeks. She also told me to take over-the-counter banaydryl at night for itching. I asked for Lyrica, which she will let me try when I go back to her. She didn't want me to start on two medications at the same time, which I appreciate. I gave her a copy of one of DocSarah's article on AA, and I was so pleased to see her read during my appointment! She was honest that she didn't know much about AA, and she thanked me for bringing her the article and even asked me some questions about AA. Last time I was there, she told me that I didn't present a typical picture of fibromyalgia and therefore didn't need to come see her any more unless I had new problems, which I had this time. I told her that I could have developed fibromyalgia secondary to AA, and she accepted it!

I will see my neurologist in 2 days. We will see how this one goes.

Take care.

Mitsuyo

Re:update on How Arach causes pain 11 years, 12 months ago #223

  • DocSarah
  • OFFLINE
  • Expert Boarder
  • Posts: 109
  • Karma: 2
Hi Mitsuyo,

in short, yes, there does seem to be a link between AA and autoimmune conditions such as Lupus. However, the rash etc. could be from another cause. Are you on an anticonvulsants for instance? Also, it is possible the itching could be caused by opiates (morphine related drugs) if you are on them.

Let me know how things go for you
All the best,
DocSarah
[b]DocSarah

Re:update on How Arach causes pain 11 years, 12 months ago #229

  • mitsuyo
Dear DocSarah,

I have not been on any of the medications you mentioned because I am very sensitive to them. I went to a lab on Monday right after my appointment with the rheumatologist who wanted to test me for Lupus. I started taking Prednisone the very next morning. I am supposed to take 8 mg for 10 days and then 4 mg for 2 weeks. I will see my doctor on December 14 again.

The swelling on my fingers do seem to be much better since I started taking the med. Or, maybe a coincidence.... But I started having a chest pain (left sided) 3-4 days ago. First one came as I was lying with my youngest at bed time. For about 10 seconds or so, I had a sharp pain as I tried to breathe deeply, and that was it. Next day, something similar happened again. Then next day, in the middle of the night this time, I started having pain at the same place. This time, it wasn't affected by my breathing; however, it lasted for a long time, radiating to the back, left shoulder blade area. Then today, I had a misilar pain this morning just in my left chest. One of the Lupus articles I read mentioned something like this as a symptom of Lupus. The chest pain is not really a new thing for me as I have experienced it on and off as \"muscle spasm\" or so considered of fibromyalgia. So, I am very anxious to find out the result of my blood test.

At the same time, my shoulders and arms seem to be getting heavier and weaker and more painful, particularly with use, of course. At least for itching, burning, shooting pain, etc, both my rheumatologist and neurologist think Lyrica might be helpful to me. Sometimes I just wonder and wish if someone could do more thorough investigations of what's really happening to my body. It's just annoying and worrisome that something new keeps coming up.

I will let you know my blood test result when I get it.

Thanks as always.

Mitsuyo

Re:update on How Arach causes pain 11 years, 12 months ago #230

  • mitsuyo
Dear DocSarah,

I have not been on any of the medications you mentioned because I am very sensitive to them. I went to a lab on Monday right after my appointment with the rheumatologist who wanted to test me for Lupus. I started taking Prednisone the very next morning. I am supposed to take 8 mg for 10 days and then 4 mg for 2 weeks. I will see my doctor on December 14 again.

The swelling on my fingers do seem to be much better since I started taking the med. Or, maybe a coincidence.... But I started having a chest pain (left sided) 3-4 days ago. First one came as I was lying with my youngest at bed time. For about 10 seconds or so, I had a sharp pain as I tried to breathe deeply, and that was it. Next day, something similar happened again. Then next day, in the middle of the night this time, I started having pain at the same place. This time, it wasn't affected by my breathing; however, it lasted for a long time, radiating to the back, left shoulder blade area. Then today, I had a misilar pain this morning just in my left chest. One of the Lupus articles I read mentioned something like this as a symptom of Lupus. The chest pain is not really a new thing for me as I have experienced it on and off as \"muscle spasm\" or so considered of fibromyalgia. So, I am very anxious to find out the result of my blood test.

At the same time, my shoulders and arms seem to be getting heavier and weaker and more painful, particularly with use, of course. At least for itching, burning, shooting pain, etc, both my rheumatologist and neurologist think Lyrica might be helpful to me. Sometimes I just wonder and wish if someone could do more thorough investigations of what's really happening to my body. It's just annoying and worrisome that something new keeps coming up.

I will let you know my blood test result when I get it.

Thanks as always.

Mitsuyo

Re:update on How Arach causes pain 11 years, 11 months ago #233

  • mitsuyo
Hi DocSarah,

I got the result of my blood test: all negative for Lupus. Well, my chest pain was getting worse, so I called my rheumatologist's office, thinking it might be related to Lupus. I was able to get an appointment today, and that's when I got the result.

My heart rate was high all morning. When I was at her office, it was 112, and she told me to monitor it. Also, my blood pressure was high: 144/80. She did find some tenderness in my rib -- front left to side to back left and told me I had both Costochondritis and Intercostal Neuralgia. I asked her why Medrol (it wasn't quite Prednisone I was taking since my last appointment with her) hadn't been helping with these inflammations, and she said she was puzzled too. It all started about a week ago with a brief shooting pain in my chest and now it's a constant pain in my whole left upper body, including my arm and hand.

She told me to take Advil, etc to see if that will help. If not, she will give me an injection this Friday. When I got home, however, I noticed her instruction sheet said ,\"Do Not Take Advil, etc, if you are taking Prednisone or other NSAID.\" I called her office and left a message, but have not heard from anyone. In the meantime, I called my Internist's office and made an appointment for tomorrow. I just want to make sure other causes for my chest pain be ruled out if necessary.

Have you heard of anyone with AA having these conditions: Costochondritis & Intercostal Nueralgia??? How about any chest pain? I don't know how I got these. Also, I am glad I don't have Lupus, but I still don't know where swelling & joint stiffness come from. Medrol did seem to help with swelling so far. What does or could it mean, then? I didn't think fibromyalgia causes swelling of joints, etc. I am puzzled.

Thanks for listening.

Mitsuyo

Re:update on How Arach causes pain 11 years, 11 months ago #241

  • DocSarah
  • OFFLINE
  • Expert Boarder
  • Posts: 109
  • Karma: 2
Hi Mitsuyo,

joint pains of various types, including costochondral joints (between the ribs and the sternum) are a feature of various conditions including AA.

Taking steroids with NSAIDs is quite common practice for rheumatologists but a note of caution there is an increased risk of gastrointestinal bleeding. That said, I imagine your specialist considers the benefits outweigh the risks.

All the best,

DocSarah
[b]DocSarah
Time to create page: 0.26 seconds